Mom going from arimidex to tamoxifen-running out of options
Can't much comment on tamoxifen vs arimidex...but I can comment on Tamoxifen.
Yes, it *could* cause gyn cancers. She needs to be seen by her OB regularly and he should be informed of this change in her medication. Her OB, if he's worth his salt, will keep an eye on this possibility. I'm scheduled for an ultrasound and biopsy in July which will be the 2 year mark of my tamoxifen journey. According to my OB, this is to check the lining and make sure nothing funny is going on. It should be routine, but necessary.
It *could* cause a lot of things. However, if the doc thinks this is a good avenue, then the risks are probably worth the end result. Monitoring her for the *could*s is what her docs are supposed to do. And she is supposed to be upfront with things that have changed within her own body to her docs.
I've seen threads from other women that tamoxifen aggravates joint and arthritis issues. I had hot flashes and mood swings, but none of the other. It does have a host of side-effects and potential issues. It's still an effective drug for some people.
Now, having said all that...does your mom want to get a second opinion? That is a viable option...have someone else look at her situation and give their opinion. I had a friend that didn't like the opinion of her doc for stage IV, so she went to another hospital who is doing more. Not all situations are the same, though.
Good luck to your mom and to you. I know this is very hard. My dad was stage IV with prostate cancer and it was a tough time. Read More At : ...